PDA

View Full Version : HI I was diagnosed with SLE last week.



Tarah801
01-06-2012, 03:11 PM
Hello I was diagnosed with SLE last week at the VA in Salt Lake City, Utah. I am a 24 year old disabled female veteran. I was diagnosed with Raynaud's, asthma and Hypothyroidism 5 years ago. I have Fibromyalgia and possibly Sjogren's. I told the rheumatologist that I have been having a difficult time exercising. I have shortness of breath and a dull ache in the chest area. My chest is also very tender to the slightest touch. Last week I went to the VA for my first EKG. The doctors at the VA informed me that I have minimal water on the front of my heart due to SLE. The Rheumatologist prescribed me Amlodipine Besylate 10mg and Plaquinil. I was told that they didn't want to see me for 3 months and that they wouldn't test my heart (CT-Scan, MRI) for another 6 months. Is there a safer medication that I can take for Lupus? Should I be seen sooner for my heart? This is all very scary to me. I'm also a truck driver and will not be back in SLC for 2 weeks. Any information would help. Thank you

tgal
01-06-2012, 05:27 PM
Hi and welcome to WHL! I am sorry that you needed to find us but I am glad that you did.

Plaquenil is a first line drug and is relatively safe to use. It does take 4-5 months to get completely in your system. It works slowly but you should get to feeling better. The other medicine is basically a blood pressure medicine. I am not sure why he gave you that particular one that is what it is for.

As for the 3 months between visits it is most likely that he didn't think there would be much change in a months since the plaquenil takes a few months to kick in. Other doctors may have handled that differently but it may just be his program

Not sure if this answered your questions or not. Let me know if you have more

steve.b
01-06-2012, 08:13 PM
hi tarah, and welcome.
i am ex military.
12 years in the australian airforce.
there is a few other ex military members also.

excess fluid is not something to be ignored, but it does take time to be dispersed.
it appears that your doctor has prescribed medication, and is waiting for it to disipate.
it is hard to do more tests, with the fluid there.

plaquenil can be the worlds best friend to lupus sufferers.
as mari said, it too takes time to work properly.

i am not a doctor, but i do not think it is outside the normal.....
to prescribe medication.... and then wait a predetermined time for it to take effect,
before seeing a patient again.
if i was the doctor, i probably would have explained it differently though.

again, welcome !!!

magistramarla
01-06-2012, 09:22 PM
Hi Tarah,
Welcome to WHL from an AF military wife and the mother of a Marine and the mother-in-law of an Airman!
I'm sorry that you're having to deal with this, but I'm really glad that you've found us.
Perhaps while you are on the road you can read through some of the threads and stickys here - you will learn a lot.
Good luck and get back to us when you can.
Hugs,
Marla